MAUDE Adverse Event Report: COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN EVERCROSS 035; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number AB35W07080135
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use the evercross balloon was to be used to treat a lesion in the left mid sfa.No damage was noted to packaging, no issues noted when removing device from hoop/tray.The device was prepped per the ifu with no issues.The device passed through a previously deployed stent, no stent interaction was reported, no resistance was encountered when advancing the device and no excessive force was used.It was reported the physician was unable to inflate the balloon whilst in the patient, it is unknown where the leak is on the balloon.The procedure was completed with another balloon.No patient injury.
 
Additional Manufacturer Narrative
Device evaluation the evercross was removed from the packaging and inspected.Dried blood was observed on the outside of the balloon segment.There was no indication the balloon inflated previously.No damages to the returned evercross was observed.Functional testing: a 0.014" guidewire from the lab was attempted to be front loaded; however, a blockage was encountered.Likely due to dried contrast and/or biologics within the gw lumen (not related to the reported event).An inflation device from the lab filled with water was connected to the balloon port of the manifold.At approximately 8 atm, the balloon had inflated.No signs of leaks were noted.With the evercross soaked in water and constant pressure (14 atm) administered to the balloon for approximately 12 hours.The balloon remained inflated.The balloon was squeezed between two fingers and found no leak.Negative pressure was applied to the balloon and the balloon was able to deflate.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERCROSS 035
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8381446
Report Number2183870-2019-00105
Device Sequence Number1634347
Product Code LIT
UDI-Device Identifier00821684061893
UDI-Public00821684061893
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K082579
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2021
Device Catalogue NumberAB35W07080135
Device Lot NumberA662717
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2019
Initial Date Received by Manufacturer 02/07/2019
Supplement Date Received by Manufacturer05/13/2019
Initial Report FDA Received Date03/01/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR